MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER SODIUM HEPARIN (NH) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER SODIUM HEPARIN (NH) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 366480
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd vacutainer® sodium heparin¿ (nh) blood collection tube there was foreign matter in the tube(s) biological and non-biological.The following information was provided by the initial reporter.The customer stated: there were "particles floating from the cap." when the tubes are upside down they see particles floating from the cap.".
 
Additional Manufacturer Narrative
H.6.Investigation: bd had not received samples, but four (4) photos were provided for investigation.Three (3) photos were reviewed and the indicated failure mode for broken tubes/damaged case was observed.One (1) photo was reviewed and foreign matter (fm) was not observed as the picture showed normal additive pellets from the freeze-dried process.Additionally, one hundred (100) retention samples from bd inventory were evaluated by visual examination and the issues of broken tubes and fm were not observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode of broken tubes.However, the complaint could not be confirmed for fm as the tubes met specifications.The exact cause for the broken tubes and damaged case was unable to be determined.
 
Event or Problem Description
It was reported when using the bd vacutainer® sodium heparin (nh) blood collection tube there was foreign matter in the tube(s) biological and non-biological.The following information was provided by the initial reporter.The customer stated: there were "particles floating from the cap." when the tubes are upside down they see particles floating from the cap.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 2021-09-08.H6: investigation summary bd received two hundred (200) samples and four (4) photos for investigation.The samples and photos were reviewed and the indicated failure mode for damaged tubes was observed.A white pellet of dried additive could be seen in the tubes.This is a normal additive appearance from the freeze dried process and is not considered foreign matter (fm) as the material met product specifications.Additionally, one hundred (100) retention samples from bd inventory, were evaluated by visual examination and the issues of damaged tubes and fm were not observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode of damaged tubes.Bd was not able to identify a root cause for the indicated failure mode.

Brand Name
BD VACUTAINER SODIUM HEPARIN (NH) BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key12333646
Report Number1917413-2021-00750
Device Sequence Number19943834
Product Code JKA
UDI-Device Identifier50382903664806
UDI-Public50382903664806
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2023
Device Model Number366480
Device Catalogue Number366480
Device Lot Number1074719
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2021
Initial Date Received by Manufacturer 07/29/2021
Supplement Date Received by Manufacturer08/27/2021
09/14/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date09/08/2021
09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1